MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400098
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with an artificial urinary sphincter aus presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed that there was a crack in the pump connecting tube, so the pump and a cuff were replaced.There were no patient complications.
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for cuff is (b)(4).Udi field (d4) concomitant product udi for balloon is (b)(4).
 
Event or Problem Description
It was reported that a patient with an artificial urinary sphincter (aus) presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed that there was a crack in the pump connecting tube, so the pump and a cuff were replaced.There were no patient complications.
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for cuff is (b)(4).Udi field (d4) concomitant product udi for balloon is (b)(4).Upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive evaluation.Visual inspection of the cuff identified folds, not passing visual inspection; however, the cuff passed the leakage test.Visual inspection of the pump revealed that the pump tubing was trimmed down at the adaptor junction and was not returned for analysis, not passing the test.Leakage testing of the pump was successfully passed.Functional testing did not pass and showed that the pump failed the poppet pressure test, with an output reading below specification.The pump pressure specification is 14.4- 22.5 psi.Additionally, the pump failed the low flow test, with an output reading below pressure, which is out of specification.The pump pressure specification is equal to or greater than 2.1 psi.Based on the information available and analysis results, the allegation of a mechanical issue was most likely determined to be the pump failing the poppet pressure test and the low flow test, with output readings below specification from the functional test performed.Additionally, the allegation of tube - hole/perforated was not confirmed due to the pump tubing being trimmed down at the adaptor junction and not returned for analysis.A conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22516383
Report Number2124215-2025-47340
Device Sequence Number18449417
Product Code EZY
UDI-Device Identifier00878953000688
UDI-Public(01)00878953000688(17)250510(10)1000426831
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/10/2025
Device Model Number72400098
Device Catalogue Number72400098
Device Lot Number1000426831
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON LOT 1000425740, UPN 72400024.; BALLOON LOT 1000425740, UPN 72400024.; CUFF LOT 1000382629, UPN 72400160.; CUFF LOT 1000382629, UPN 72400160.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale